Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 24, NWS Grand Forks, ND

July 14, 2009Grant County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 14, 2009, 4:45 PM CDT for Grant County, Minnesota. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2009, 4:45 PM CDT (21:45 UTC)
Expired
Jul 14, 2009, 5:24 PM CDT
In force
39 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

County Grant County, MN

The radar

The Aberdeen radar (KABR), 198 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:00 PM CDTHAIL 0.881 Ne Barrett, MN
Jul 14, 5:00 PM CDTHAIL 0.883 S Erdahl, MNNICKEL SIZED HAIL FOR TEN MINUTES.
Jul 14, 5:05 PM CDTHAIL 14 S Erdahl, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 142145
SVRFGF
MNC051-142245-
/O.NEW.KFGF.SV.W.0024.090714T2145Z-090714T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
445 PM CDT TUE JUL 14 2009

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 545 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
  STORM WAS LOCATED 3 MILES NORTHEAST OF NORCROSS...OR 27 MILES SOUTH
  OF FERGUS FALLS...MOVING TO THE EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE ABOUT...
  9 MILES SOUTH OF WENDELL AT 455 PM CDT...
  ELBOW LAKE AT 505 PM CDT...
  BARRETT AT 510 PM CDT...
  9 MILES NORTH OF HOFFMAN AT 520 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4609 9581 4580 9578 4577 9624 4604 9616
TIME...MOT...LOC 2145Z 252DEG 22KT 4589 9612

$$

DK/G2
2 follow-up statements
000 
WWUS53 KFGF 142157
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
457 PM CDT TUE JUL 14 2009

MNC051-142245-
/O.CON.KFGF.SV.W.0024.000000T0000Z-090714T2245Z/
GRANT MN-
457 PM CDT TUE JUL 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN GRANT COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 6 MILES SOUTH OF ELBOW LAKE...OR 26 MILES SOUTH OF FERGUS
FALLS...MOVING TO THE EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELBOW LAKE BY 505 PM CDT...
  BARRETT BY 510 PM CDT...
  9 MILES NORTH OF HOFFMAN BY 520 PM CDT...
  ERDAHL BY 525 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4581 9606 4606 9599 4609 9581 4580 9578
TIME...MOT...LOC 2157Z 252DEG 22KT 4591 9602

$$

DK/G2
000 
WWUS53 KFGF 142224
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
524 PM CDT TUE JUL 14 2009

MNC051-142234-
/O.CAN.KFGF.SV.W.0024.000000T0000Z-090714T2245Z/
GRANT MN-
524 PM CDT TUE JUL 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IS
CANCELLED...

AT 524 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED
AREA IN EASTERN GRANT COUNTY. SO THE WARNING HAS BEEN CANCELLED.

LAT...LON 4581 9606 4606 9599 4609 9581 4580 9578
TIME...MOT...LOC 2224Z 252DEG 22KT 4596 9579

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:23 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 14, 1:23 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
123 PM CDT TUE JUL 14 2009

.SHORT TERM...
THE MAIN CHALLENGE WILL BE THE POTENTIAL FOR SEVERE CONVECTION
THROUGH THIS AFTERNOON/EVENING...THEN TEMPS/WIND SPEEDS BEHIND THE
COLD FRONT FOR THE REST OF THIS WEEK. MODELS ARE IN OVERALL GOOD
AGREEMENT WITH THE CURRENT SCENARIO...BUT LIKE THE NAM DEWPOINTS
AND QPF PLACEMENT TODAY.

FOR THE REST OF THIS AFTERNOON/EVENING...EXPECT SHOWERS AND STORMS
TO MOVE FROM WEST TO EAST AHEAD OF VIGOROUS SHORTWAVE. SEVERE
POTENTIAL WILL HINGE ON AREAS THAT HEAT OUT THE MOST. IF
CONVECTIVE TEMPS IN THE UPPER 70S ARE REACHED...THEN SFC BASED
SEVERE CONVECTION IS POSSIBLE. THE BEST THREAT FOR SEVERE STORMS
APPEARS TO BE IN THE FAR SOUTH INTO THE EASTERN AREAS...WHERE
MLCAPES WILL BE NEAR 1500-2000J/KG. DEEP LAYERED (0-6KM) SHEAR WILL ALSO
INCREASE TO AROUND 45KT AFTER 18Z INTO THE VALLEY...THEN MOVE INTO
EASTERN AREAS BY 00Z. THIS WILL COINCIDE WITH THE SFC BOUNDARY AND
DEWPOINTS RISING TO NEAR 70 IN THE SOUTH. SUPERCELLS WILL BE
POSSIBLE GIVEN THE INCREASING SHEAR AND STRONG LIFTING...IN
ADDITION TO ADEQUATE CAPE AND LOWERED LCL/S. CAN/T RULE OUT
ISOLATED TORNADOES EITHER...BUT HAIL AND DAMAGING WINDS WILL
LIKELY BE THE MAIN THREATS. THE SYSTEM WILL QUICKLY MOVE THROUGH
THE REGION AFTER 06Z...AND CLEARING SHOULD MOVE IN BEHIND THE
FRONT. WINDS WILL ALSO INCREASE FROM THE W/NW...AND GUST OVER 20KT
WITH COLD ADVECTION.

FOR WED/THU...UNSEASONABLY COLD AIR (850MB TEMPS AROUND +4C) WILL
MOVE IN BEHIND THE FRONT. THERE WILL BE THE THREAT FOR SOME
WRAPAROUND PRECIP MAINLY IN THE NORTH AND EAST...BUT RAIN AMOUNTS
SHOULD BE LIGHT. TEMPS WILL BE COOL WITH WINDY CONDITIONS. WINDS
MAY BE CLOSE TO ADVISORY LEVELS MAINLY WED AFTERNOON...WITH A
FAIRLY DEEP ADIABATIC LAYER.

BY FRIDAY...THE PRESSURE GRADIENT WILL RELAX AS HIGH PRESSURE
BUILDS IN. EXPECT A DRY DAY WITH TEMPS STILL BELOW NORMAL...ALTHOUGH
IT WILL BE WARMER THAN WED/THU.

.LONG TERM...
ALL MODELS IN GOOD AGREEMENT FOR THE BEGINNING OF THE LONG TERM
PERIOD. STRONG UPPER LEVEL RIDGING WILL PROVIDE QUIET BUT COOLER
NORTHWESTERLY FLOW THROUGHOUT THE WEEKEND. THE NEXT CHANCE FOR PCPN
WILL BE EARLY NEXT WEEK AS A SHORTWAVE MOVES THROUGH THE 500 MB FLOW
AIDED BY A LOW PRESSURE SYSTEM SLIDING DOWN FROM CANADA. THE GFS AND
ECMWF CONTINUE TO SHOW DIFFERENCES IN TIMING WITH THE GFS 12-24 HRS
SLOWER. TEMPERATURES WILL REMAIN BELOW AVERAGE UNTIL EARLY NEXT WEEK
WITH THE POSSIBILITY OF A SLIGHT WARM UP TO MORE NORMAL TEMPERATURES.

&&

.AVIATION...
-TSRA POSSIBLE AT ALL SITES THROUGH THE EARLY AFTERNOON HOURS. MVFR
CONDITIONS LIKELY IN THE HEAVIER SHOWERS. MORE -TSRA POSSIBLE THIS
EVENING AT KGFK...KFAR...AND KDVL BUT CONFIDENCE REMAINS
QUESTIONABLE. SOUTHERLY WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST
WITH PASSAGE OF A LOW PRESSURE TROUGH. WINDS WILL CONTINUE TO GUST
TO NEAR 25KTS INTO THE EVENING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK/HOMANN
Hazardous weather outlook, Jul 14, 12:45 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1245 PM CDT TUE JUL 14 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
1245 PM CDT TUE JUL 14 2009

...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER
THE AREA THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL CONTINUE TO ADVECT NORTHWARD INTO EASTERN NORTH
DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA TODAY. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ANYTIME TODAY OVER THE ENTIRE
AREA. BUT AS A COLD FRONT APPROACHES FROM THE WEST A LINE OF
THUNDERSTORMS MAY DEVELOP IN THE DEVILS LAKE TO JAMESTOWN AREA
EARLY THIS AFTERNOON AND THEN MOVE INTO THE RED RIVER VALLEY LATE
THIS AFTERNOON AND INTO MINNESOTA EARLY THIS EVENING. A FEW OF
THESES STORMS MAY BECOME SEVERE WITH LARGE HAIL...HEAVY RAIN AND
DAMAGING WINDS THE MAIN THREAT...WITH A SMALL CHANCE FOR TORNADOES
IN EXTREME SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA ALONG
AND SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

DTR/DK

In the hours before

Special weather statement, Jul 14, 10:57 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1057 AM CDT TUE JUL 14 2009

MNZ029-NDZ052-053-141630-
WILKIN MN-RICHLAND ND-SARGENT ND-
1057 AM CDT TUE JUL 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILKIN COUNTY IN WEST
CENTRAL MINNESOTA AND SOUTHEASTERN SARGENT COUNTY IN SOUTHEAST NORTH
DAKOTA AND SOUTHERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...

UNTIL 1130 AM CDT

AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL. THE STORM
WAS LOCATED 8 MILES NORTH OF NEW EFFINGTON...OR 28 MILES SOUTHWEST OF
WAHPETON...MOVING TO THE NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE ABOUT...
7 MILES SOUTHEAST OF STILES AT 1105 AM CDT...HANKINSON AT 1110 AM
CDT...SONORA AT 1115 AM CDT...GREAT BEND AT 1120 AM CDT...

INTERSTATE 29 BETWEEN MILE MARKER 7 AROUND 1110 AM CDT...AND MILE
MARKER 17 AROUND 1120 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4634 9717 4616 9656 4596 9657 4595 9730
TIME...MOT...LOC 1557Z 214DEG 34KT 4597 9697

G2
Special weather statement, Jul 14, 12:00 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1200 PM CDT TUE JUL 14 2009

MNZ029>031-040-NDZ053-141745-
WILKIN MN-GRANT MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-RICHLAND ND-
1200 PM CDT TUE JUL 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTTER TAIL COUNTY IN
WEST CENTRAL MINNESOTA AND NORTHWESTERN GRANT COUNTY IN WEST CENTRAL
MINNESOTA AND WILKIN COUNTY IN WEST CENTRAL MINNESOTA AND
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...

UNTIL 1245 PM CDT

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF TRAINING THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO
HALF AN INCH AND HEAVY RAINFALL OF UP TO ONE AND HALF INCH PER HOUR.
THE LEAD STORM WAS LOCATED 5 MILES SOUTH OF FOXHOME...OR 13 MILES
SOUTHWEST OF FERGUS FALLS...MOVING TO THE NORTHEAST AT 35 MPH. THE
RAINFALL MAY RESULT IN THE PONDING OF WATER IN LOW LYING AREAS.

THE THUNDERSTORM WILL BE NEAR...
ELIZABETH AT 1215 PM CDT...7 MILES SOUTHEAST OF ERHARD AT 1225 PM
CDT...EDWARDS AT 1230 PM CDT...MAPLEWOOD STATE PARK AT 1235 PM CDT...

INTERSTATE 94 BETWEEN MILE MARKER 55 AROUND 1210 PM CDT...AND MILE
MARKER 49 AROUND 1215 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4649 9673 4663 9617 4643 9572 4586 9603
      4588 9625 4603 9626 4603 9659 4596 9659
      4595 9723 4633 9695
TIME...MOT...LOC 1657Z 228DEG 34KT 4622 9630

G2
Special weather statement, Jul 14, 1:14 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
114 PM CDT TUE JUL 14 2009

MNZ031-032-141900-
WADENA MN-EAST OTTER TAIL MN-
114 PM CDT TUE JUL 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WADENA COUNTY IN CENTRAL
MINNESOTA AND SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL
MINNESOTA...

UNTIL 200 PM CDT

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH. THE STORM WAS
LOCATED 3 MILES NORTH OF URBANK...OR 29 MILES EAST OF FERGUS FALLS...
MOVING TO THE NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
PARKERS PRAIRIE AT 120 PM CDT...ALMORA AT 125 PM CDT...WRIGHTSTOWN AT
135 PM CDT...8 MILES SOUTHEAST OF WADENA AT 150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4652 9515 4647 9492 4639 9480 4638 9518
      4612 9518 4612 9559 4637 9574
TIME...MOT...LOC 1814Z 240DEG 37KT 4617 9548

G2
Special weather statement, Jul 14, 3:26 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
326 PM CDT TUE JUL 14 2009

MNZ032-142100-
WADENA MN-
326 PM CDT TUE JUL 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WADENA COUNTY IN CENTRAL
MINNESOTA...

UNTIL 400 PM CDT

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH. THE STORM WAS
LOCATED 2 MILES SOUTHEAST OF BLUE GRASS...OR 45 MILES SOUTHEAST OF
DETROIT LAKES...MOVING TO THE EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
OYLEN AT 340 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4667 9479 4638 9479 4637 9515 4661 9515
TIME...MOT...LOC 2026Z 248DEG 29KT 4652 9497

G2
Special weather statement, Jul 14, 4:27 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
427 PM CDT TUE JUL 14 2009

MNZ040-142215-
GRANT MN-
427 PM CDT TUE JUL 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR GRANT COUNTY IN WEST CENTRAL
MINNESOTA...

UNTIL 515 PM CDT

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...AND WINDS
UP TO 50 MPH. THE STORM WAS LOCATED 3 MILES NORTH OF NORCROSS...OR 26
MILES SOUTH OF FERGUS FALLS...MOVING TO THE EAST AT 35 MPH.

THE THUNDERSTORM WILL BE ABOUT...
7 MILES SOUTH OF WENDELL AT 440 PM CDT...ELBOW LAKE AT 450 PM CDT...
BARRETT AT 455 PM CDT...ERDAHL AT 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4610 9577 4585 9578 4579 9624 4606 9626
TIME...MOT...LOC 2127Z 259DEG 30KT 4592 9621

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:00 PM CDTSpecial Weather StatementFGFGrant, Wilkin45 min
Jul 14, 12:10 PM CDTAreal Flood AdvisoryFGFGrant, Otter Tail, Wilkin7 hr
Jul 14, 1:14 PM CDTSpecial Weather StatementFGFOtter Tail46 min
Jul 14, 3:26 PM CDTSpecial Weather StatementFGFWadena34 min
Jul 14, 3:31 PM CDTSevere Thunderstorm WarningFGFWadena44 min
Jul 14, 4:27 PM CDTSpecial Weather StatementFGFGrant48 min
Jul 14, 4:30 PM CDTAreal Flood AdvisoryFGFBecker, Hubbard, Otter Tail, Wadena5 hr
Jul 14, 5:15 PM CDTTornado WarningFGFGrant18 min
Jul 14, 5:28 PM CDTFlash Flood WarningFGFWadena14 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.